Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the reconstruction of low-frequency moments in acoustic scattering


Author: A. Charalambopoulos
Journal: Quart. Appl. Math. 70 (2012), 311-343
MSC (2010): Primary 35R30, 76Q05; Secondary 35J05
DOI: https://doi.org/10.1090/S0033-569X-2012-01264-X
Published electronically: February 29, 2012
MathSciNet review: 2953106
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The inverse scattering method via low-frequency moments was introduced several years ago. The specific structure of moments permitted the construction of a linear inversion algorithm that was based on the assumption that the moments were known, at least theoretically. The present work goes deeper and aims at providing a systematic method to reconstruct these moments from measurements. This turns out to be a demanding inverse problem by itself, serving to establish a realistic implementation for the underlying inversion method. It is proved herein how to determine a specific large class of moments. In addition it is proved that not all the moments are able to be determined purely from the set of data. A demanding integral equation methodology is produced to estimate the large class of the remaining moments that are not directly accessible from measurements.


References [Enhancements On Off] (What's this?)

  • 1. Charalambopoulos, A., Inverse scattering for an acoustically soft scatterer in the low-frequency region, Int. J. Engrg. Sci., 33, 4, (1995), 599-609. MR 1314301 (95m:76059)
  • 2. Charalambopoulos, A., Kiriaki, K., A method for solving the inverse elastic scattering problem via low-frequency moments, Wave Motion, 18 (1993), 213-226. MR 1256478 (95f:73032)
  • 3. Charalambopoulos, A., Dassios, G., Inverse scattering via low-frequency moments, J. Math. Phys., 33, (1992), 4201-4216. MR 1191780 (93j:35051)
  • 4. Charalambopoulos, A., The reconstruction of the surface of scatterers with continuous curvature via low-frequency moments, IMA Journal of Applied Mathematics, 54, (1995), 171-201. MR 1334459 (96c:35192)
  • 5. Apostolopoulos, T., Dassios, G. A parallel algorithm for solving the inverse scattering moment problem, Journal of Computational and Applied Mathematics, 42, (1992), 63-77. MR 1181581
  • 6. Charalambopoulos, A., An analytic algorithm for shape reconstruction from low-frequency moments, accepted for publication in Journal of Mathematical Physics, 2011.
  • 7. Billingham, J., King, A.C., Wave Motion, Cambridge University Press, 2000. MR 1811404 (2001k:35001)
  • 8. Kleinman, R.E., The Rayleigh region, PROC. IEEE, 53, (1965), 848-856.
  • 9. Kleinman, R.E., The Dirichlet problem for the Helmholtz Equation, Arch. Rat. Mech. Analysis, 18, (1965), 205-229. MR 0172602 (30:2821)
  • 10. Kleinman, R.E., Far-Field scattering at low-frequencies, Appl. Sci. Res., 18, (1967), 1-8.
  • 11. Muller, C., Radiation Patterns and Radiation Fields, J. Rat. Mech. and Anal., 4, (1955), 235-245. MR 0069026 (16:978b)
  • 12. Charalambopoulos, A., Kiriaki, K., Characterization of Functions as Radiation Patterns in Linear Elasticity, Mathematical Methods in the Applied Sciences, 15, (1992), 547-558. MR 1184322 (93j:73030)
  • 13. Kirsch, A., Characterization of the shape of a scattering obstacle using the spectra data of the far field operator, Inverse Problems, 15, (1998), 413-419. MR 1662460 (99k:35193)
  • 14. Groetsch, C.W., Stable Approximate Evaluation of Unbounded Operators, Springer-Verlag, 2007. MR 2268011 (2008a:47022)
  • 15. Morse, Philip M., Feshbach, Herman, Methods of Theoretical Physics, 2 Volumes, McGraw-Hill Book Co., 1953. MR 0059774 (15:583h)
  • 16. Colton, D., Kress, R., Integral equation methods in scattering theory, John Wiley and Sons, 1983. MR 700400 (85d:35001)
  • 17. Nedelec, J.C., Acoustic and Electromagnetic Equations, Integral Representations for Harmonic Problems, Applied Mathematical Sciences, Vol. 44, Springer-Verlag, 2000. MR 1822275 (2002c:35003)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35R30, 76Q05, 35J05

Retrieve articles in all journals with MSC (2010): 35R30, 76Q05, 35J05


Additional Information

A. Charalambopoulos
Affiliation: Department of Materials Science and Engineering, The University of Ioannina, 45110 Greece

DOI: https://doi.org/10.1090/S0033-569X-2012-01264-X
Received by editor(s): September 23, 2010
Published electronically: February 29, 2012
Article copyright: © Copyright 2012 Brown University

American Mathematical Society